3 months on finasteride

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
USA

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google
What is your current age, height, weight?
61 6’3” 275
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Finasteride
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
5mg daily
What condition was being treated with the drug? BPH

For how long did you take the drug (weeks/months/years)?
3 months
How old were you, and WHEN (date) did you start the drug?59 4-17

How old were you when you quit, and WHEN (date) did you quit? 59 7-17

How did you quit (cold turkey or taper off)?
Cold turkey
How long into your usage did you notice the onset of side effects?
Immediately
What side effects did you experience that have yet to resolve since discontinuation?
Brain fog, memory loss, overall quality of life, sexual side effects,
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
X Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
X Loss of Morning Erections
X Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
X Emotional Blunting / Emotionally Flat
X Difficulty Focusing / Concentrating
X Confusion
X Memory Loss / Forgetfulness
X Stumbling over Words / Losing Train of Thought
X Slurring of Speech
X Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
X Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
X Weight Gain
Gynecomastia (male breasts)
X Muscle Wastage
X Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
X Prostate pain
X Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
X Vision - Acuity Decrease / Blurriness
X Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

X Other (please explain) overall malaise

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Focus on quizzes daily

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?
Finasteride should be illegal
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
This drug had side effects from the onset. It did work for prostate condition and was my alternative to surgery. Had been told and read online it was effective. I was foggy and unbalanced from pill 1, continued treatment until I thought it was going to actually kill me, I was just sitting with my head in my hands. I thought my side effects would clear, but memory loss and brain fog seem permanent 2 years later. I was a director of cardiopulmonary, top of my game in profession. A neo-natal trauma ventilation specialist. I could not have a persons life in my hands again after finasteride. I can function and I focus on health, diet, workouts, finding joy. Everyday is a challenge. This poison took my ability to save lives away. This poison took my vitality away. It robbed me of many long term memories. But, I still have a strong faith in God. I will persevere and try to do anything I can to stop anyone from taking this poison.

9 Likes

Welcome @Akiyah,

Though nobody would wish membership of this group on anyone, I’d like to say that I’m glad you’ve found us.

You are absolutely in the correct place.

Firstly, I am so sorry to hear of both your personal and professional difficulties. What you are describing is very common here, sadly.

On a purely conversational note, may I ask what your physician said when you reported your side effects while taking the treatment? Were the side effects a surprise to them? Did they expect them to clear up after cessation?

You may or may not be aware of the projects that we are running, firstly you will receive an invitation to take our survey soon, we are generating clinical data on our condition, effectively for the first time. Please do fill out the survey, it will take around an hour. It is one of the most important things people who sign up here can do.

We are also running a 23&Me project which aims to identify what we all have in common genetically - why do we get side effects when others do not?

Thirdly we are intending on releasing a series of short videos explaining the symptoms many of us have been left with. I’d love to have someone talk to you about that project, I hope you’re interested at least to hear what the plan is.

Feel free to reply with any questions, or to direct message me and I will help in any way I can.

This situation is dire, I know. But by pulling together we can achieve great things.

3 Likes

Thank you for your reply. Until this group I felt Truely singular and excepted it. My urologist was … in dismay, never heard of any others with my reaction, and frankly a bit defensive. I’ve elaborated symptoms to him on several occasions. I am happy to be included in other studies as well as submit my personal results to any authority to document or hear.

2 Likes

Yes, it’s unthinkable that this drug can be so powerfully destructive, but it’s even scarier when you’re on your own. It must have been very difficult for you this past two years.

You can read about our survey and 23&Me projects here:

@Jaime will be in contact with you soon to discuss our YouTube project.

This is all covered here in our new users guide:

2 Likes

I will give you an strong recommendations
1-Walk a lot 45 minutes to an hour daily.
2-BHB + Butyrate + vitamin C
3-Fish oils once in a while
4-Healty food as possible + Filter water ( Avoid alcohol and Caffeine )
5-Avoid stress as much as possible
6-Be patience

2 Likes

Thank you for recommending these. I am currently doing most. Appreciate your advice

tbh i think they are lying, they are fully aware of the symptoms, 2% side effects is a ridiculous joke

1 Like

Hi man,
I will give you another advice.
Stay away from supplements or vitamins, try dry fasting, once a week 24 hour dry fasting, you can go then if you can 36 hors. Healthy food as possible, avoid stress, cigarettes, alcohol, drugs. Do some sports, go to sleep early if you can, try to be more social, meet friends and be possitive. Slowly slowly you should get better. Just beware, be careful with the supplements as they could fuck you up further, so it is better to stay away from them!

1 Like

Thank you for advice. I have been taking vitamins every day hoping they would help. I will stop them. They don’t help. I do fast from time to time. I have been on keto diet for 8 months and it did help with energy and my skin looks 100% better. Doing cardio/ and lifting weights regular helped to clear some fog. Some days are not great. down days, home days, heavy fog days. focus on reading or movies as diversions. Do quizzes and mental games to exercise brain. It helps. I am not depressed. I just do best I can. I also am not very social at all as I dont hold conversations well anymore. I don’t like being judged. I’m in my 60s now. I don’t work any longer because of PFS. My future plans have changed. I’m trying to make the future easier so I can maintain it

1 Like

I am doing dry fasting now, started last week, planning to do it every week, 36 hours of no watter, no food, I can definitely feel the energy when I am doing it, should have done that before, not taking all this crap that messed me up, I am 36 yo and my joints are completely screwed, I am feeling like I am 90 years old, all my fault I guess…

1 Like

Not yours or my fault they prescribed us poison as medicine. They made billions off it. We are results that don’t trouble them 1 second.

4 Likes

Almost a normal clear headed day. I am grateful for the good days.

2 Likes

I think variability in condition is probably a good sign.

Hoping for more good days for you.

2 Likes

Thank you Greek. I wish the same for you as well. These “ side effects” certainly have a variety of symptoms, different days of severity and unpredictability in its arsenal. After 2+ years, I don’t see too many days the same and the degrees of how bad it can be changes with the wind. I’m glad others have found some things to do to help. I’m sure, like our own individual chemistry, what may work for one may not work for another. I do agree with @tisho1012 about fasting, tho I cannot go dry or more than 1day, it’s helped me as well. The only things I personally have found to help was keto/paleo diet, and exercise. Treadmill, weightlifting, but in particular, swimming. Something about being submerged is settling /calming and clearing. I don’t know if anyone else has the same results, but anything that eases these symptoms is worth sharing.

2 Likes

I hope everybody donates what they can to keep the research going.
https://www.pfsfoundation.org/donate/